Thunderstorm Wind, Saline
- When
- May 11, 3:13 PM CST
- Where
- Saline County, Harrisburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.733, -88.550
Several large tree limbs were down on the south side of town.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 11, 1:10 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 210 PM CDT THU MAY 11 2006 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS LOW OVER THE LOWER MI WITH COLD FRONT ARCING SOUTHWARD...APPROACHING THE EASTERN SEABOARD. THE 12Z THU UA RUN DEPICTED UPPER LOW OVER NEARLY VERTICALLY STACKED OVER THE SAME AREA. REGIONAL RADAR DETECTED SCATTERED STORMS SWINGING THROUGH THE AREA ASSOCIATED WITH A VORT MAX/UPPER SHORT WAVE ROTATES ACROSS THE REGION. LIGHTNING DETECTION CHART SHOW SOME ISOLATED STRIKES ASSOCIATED WITH ONGOING STORMS. GROUND REPORTS OF PEA SIZE HAIL CORRESPONDED WELL WITH VILS OF 5 TO 10. THUS...WOULD EXPECT VILS TO BE IN THE 20S AT LEAST BEFORE SEVERE CRITERIA IS MET. MOST OF THE 12Z WED MODEL RUNS ALL INDICATE ALL THE PRECIP OUR OF THE AREA BY 00Z AND WITH THE LOSS OF HEATING THIS APPEARS RSNBL. CURRENTLY HAVE A SLIGHT CHC TONIGHT BUT MAY PULL THAT BEFORE PRESS TIME IF THINGS CONTINUE TO FOLLOW THE CURRENT PATTERN. AS FOR THE REST OF THE FORECAST...THE UPPER LOW WILL SLOWLY MEANDER SOUTHEASTWARD AND THERE WILL BE ON AND OFF CHCS OF SHOWERS ABOUT ANYTIME THROUGH THE WEEK. HOWEVER...HAVE ATTEMPTED TO PUSH POPS TO THE NE PORTIONS WHERE THE GREATEST CHANCES WILL USUALLY OCCUR...NEARER TO THE LOW. THE 12Z MODEL RUNS...PRIMARILY THE GFS...SUGGESTS THE UPPER LOW WILL DRIFT SLOWLY SE OVER CENTRAL KY THROUGH THE END OF THE WEEKEND INTO THE EARLY PART OF NEXT WEEK. AS IT DOES A ANOTHER SHORT WAVE IS EXPECTED TO ROTATE ACROSS THE AREA. I BELIEVE THIS WILL BE THE HIGHEST CHANCE OF RAIN THROUGHOUT THE FORECAST AND PUT CHCS OVER ALL FA AT THAT TIME. AS FOR TEMPS ONLY MINOR TWEAKS FROM GUIDANCE MAINLY FOR COLLABORATION PURPOSES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && KH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 935 AM CDT THU MAY 11 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 935 AM CDT THU MAY 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW WILL MOVE SOUTHEAST INTO THE AREA THROUGH THE COURSE OF THE DAY. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. ATMOSPHERIC CONDITIONS ASSOCIATED WITH THE UPPER LOW WILL BE FAVORABLE FOR SHOWERS AND THUNDERSTORMS TO PRODUCE BOTH HAIL AND GUSTY WINDS. SOME OF THE STRONGER STORMS COULD PRODUCE LARGE HAIL. THE THREAT FOR SEVERE WEATHER SHOULD DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND EARLY TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1247 PM CDT THU MAY 11 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-112000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL- WILLIAMSON IL- 1247 PM CDT THU MAY 11 2006 ...SMALL HAIL AND GUSTY WINDS POSSIBLE THIS AFTERNOON... AT 1245 PM...DOPPLER RADAR WAS INDICATING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING MAINLY EAST OF THE MISSISSIPPI RIVER. SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF SMALL HAIL AND GUSTY WINDS UP TO 40 MPH. MOVEMENT OF THE ACTIVITY WILL BE TO THE EAST SOUTHEAST AT ABOUT 35 TO 40 MPH.
The Paducah radar (KPAH), 76 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large tree limbs were down on the south side of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509020.